Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Korean Med Sci. 2002 Aug;17(4):574-6.

A case of cerebral infarct in combined antiphospholipid antibody and ovarian hyperstimulation syndrome.

Author information

  • 1Department of Neurology, Inha University Medical College, Inchon, Korea.

Abstract

Ovarian hyperstimulation syndrome is a serious complication of ovulation induction and has a diverse clinical spectrum from edema to thromboembolism. Antiphospholipid antibody syndrome, one of the well known hypercoagulable states, can be also manifested as an arterial or venous thrombosis and recurrent spontaneous abortion. Sometimes a patient with antiphospholipid antibodies might not notice a miscarriage and seek for assisted reproduction treatment, which harbors a chance of developing ovarian hyperstimulation syndrome. If this happens, the ovarian hyperstimulation syndrome can exacerbate the thrombotic complication of underlying antiphospholipid antibody syndrome, resulting in a catastrophic vascular event. The authors experienced a case of middle cerebral artery infarct, which developed during ovarian hyperstimulation syndrome in a 33-yr-old woman with a previous history of fetal loss. An elevated titer of anticardiolipin antibodies was noticed and persisted thereafter. The authors suggest screening tests for the presence of antiphospholipid antibodies before controlled ovarian hyperstimulation.

PMID:
12172061
[PubMed - indexed for MEDLINE]
PMCID:
PMC3054911
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Korean Academy of Medical Sciences Icon for PubMed Central
    Loading ...
    Write to the Help Desk